Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 13, 2007, 2:12 AM CDT for 4 parishes in Louisiana; Orange County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2007, 2:12 AM CDT (07:12 UTC)
- Expired
- Sep 13, 2007, 6:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA, Orange County, TX
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:50 AM CDT | FLASH FLOOD | Vidor, TX | I-10 WESTBOUND CLOSED AT OLD HWY 90 IN VIDOR DUE TO FLOODING. REPORTED BY VIDOR PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 218 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 130713
FFWLCH
LAC019-023-053-113-TXC361-131115-
/X.NEW.KLCH.FF.W.0003.070913T0712Z-070913T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 AM CDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WEST ORANGE...VIDOR...ORANGE...
MAURICEVILLE...BRIDGE CITY...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WESTLAKE...VINTON...SULPHUR...
STARKS...MOSS BLUFF...LAKE CHARLES...IOWA...HAYES...DE QUINCY...
CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SABINE NATIONAL WILDLIFE...
ROCKEFELLER WILDLIFE RANGE...LACASSINE NATIONAL WILDLIFE REFUGE...
KLONDIKE...GRAND LAKE...GRAND CHENIER...CAMERON...
SOUTHWESTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
EXTREME SOUTHWESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 615 AM CDT
* AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLIS AND
CARLYSS
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3048 9339 3040 9337 3039 9302 3017 9300
3015 9289 3004 9297 3004 9262 2959 9260
2979 9318 2977 9369 2970 9382 2982 9390
2997 9375 3002 9400 3023 9410 3023 9371
3040 9375 3040 9349 3048 9347
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 1:13 AM CDT, 59 minutes earlier.
Area forecast discussion, Sep 13, 1:13 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 AM CDT THU SEP 13 2007
.UPDATE...
HUMBERTO HAS STRENGTHENED INTO A MINIMAL HURRICANE...AND WILL BE
UPGRADING PRODUCTS ACCORDINGLY. HIGHEST WINDS SO FAR HAVE BEEN 74
MPH AT BUOY 42035 EAST OF GALVESTON...39 MPH AT SEA RIM STATE
PARK...AND 28 MPH AT SOUTHEAST TEXAS REGIONAL AIRPORT. SPC WILL BE
ISSUING TORNADO WATCH SOON FOR ALL ZONES ALONG AND SOUTH OF I-10 IN
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA UNTIL 10 AM AS WELL.
UPDATED PRODUCTS OUT SOON.
SHAMBURGER
&&
.PREV DISCUSSION... /ISSUED 911 PM CDT WED SEP 12 2007/
UPDATE...AFTER LATEST COORDINATION WITH TPC, CONSIDERING A
STRENGHENING TROPICAL STORM HUMERTO TAKING A ROUTE MORE TO THE
RIGHT, WILL NEED TO ISSUE AN INLAND TROPICAL STORM WARNING TO
INCLUDE JEFFERSON AND ORANGE COUNTIES IN SOUTHEAST TEXAS AS WELL
AS CAMERON AND CALCASIEU PARISHES IN SOUTHWEST LOUISIANA. LANDFALL
IS NOW EXPECTED NEAR SEA RIM STATE PARK IN SOUTHEAST TEXAS.
PREV DISCUSSION... /ISSUED 825 PM CDT WED SEP 12 2007/
UPDATE...THE CENTER OF CIRCULATION OF TROPICAL STORM HUMBERTO
EXTRAPOLATES WITH A NORTHWARD MOVEMENT OF 6 KNOTS PER LATEST HGX (HOUSTON)
RADAR IMAGERY. HUMBERTO DEVELOPED RAPIDLY THIS AFTERNOON AND GAVE
AN IMPRESSIVELY TIGHT IMAGE ON LATE AFTERNOON VISIBLE IMAGERY. WE
ARE CLOSELY MONITORING CELLS ON THE EASTERNMOST BAND FOR ROTATION
AND POSSIBLE WARNINGS FOR WATERSPOUTS ABOUT 45 NM OFF CAMERON. IF
THE STORM TAKES A JOG TO THE EAST, THE CLOSEST LANDFALL WOULD
STILL BE SOMETIME BETWEEN 1 AM AND 2 AM ON THE EASTERN PORTION OF
THE BOLIVAR PENINSULA.
SHORT TERM...WIND AND GUST GRIDS BEING ADJUSTED HOURLY WITH A
SLIGHT JOG TO THE RIGHT. ADJUSTED POPS FOR TEMPORAL GAPS BETWEEN
PRECIP BANDS BUT A STILL HEFTY 80 PERCENT FOR ALL EXCEPT S CEN LA
WHERE 70 PERCENT LOOKS APPROPRIATE...AND CLOSER TO GUIDANCE. THREE
HOUR RAINFALL ACCUMULTIONS HAVE BEEN GREATEST IN LOWER ACADIANA
WHERE 1 TO 2 INCH AMOUNTS ARE COMMON. LCH 88-D HAS BEEN
RECONFIGURED FOR TROPICAL OPERATIONS IN ORDER TO GAIN THE MOST
ACCURATE PRECIP ESTIMATES. A FEW LOCATIONS IN ACADIANA HAVE
ACHIEVED BETWEEN 7 AND 8 INCHES OF RAIN SO FAR INTO THE STORM.
LONG TERM...THE OFFICIAL TRACK TAKES HUMBERTO INLAND TO NE LA BY
FRI MORNING. MODEL TRACKS DIVERGE BEYOND THAT POINT. THE GFS HINTS
AT A CANADIAN COLD FRONT MOVING THROUGH THE AREA LATE FRIDAY WHICH
SHOULD BRING THE CURRENT RAINY PERIOD TO AN END.
AVIATION...MVFR CIG/VIS WITH OUR TERMINALS ON THE WET SIDE OF
HUMBERTO OVER THE NEXT 24 HOURS. WINDS SHOULD INCREASE AND VEER
FROM THE NORTHEAST TO SOUTHEAST THROUGH THE NIGHT.
MARINE...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE
COASTAL WATERS AS FAR EAST AS INTRACOASTAL CITY UNTIL LATE
THURSDAY NIGHT. THESE WARNINGS COULD BE DROPPED WHEN THE SOUTHERN
FEEDER BAND WEAKENS SUFFICIENTLY. THE BUOY 30 NM OFF HIGH ISLAND
HAS GUSTS TO 27 KNOTS...INCREASING.
HYDROLOGY...WILL MAKE COSMETIC CHANGE TO FLOOD WATCH TO INCLUDE
THE NAMING OF TROPICAL STORM HUMBERTO. LENGTH OF TIME CONTINGENT
ON THE SOUTHERN FEEDER AND COULD BE SHORTENED FROM THE CURRENT
VALID TIME WHICH TAKES IT TO LATE THURSDAY NIGHT. CURRENT THINKING
IS MAX RAIN AMOUNTS UP TO 15 INCHES IN A FEW LOCATIONS.
PREV DISCUSSION... /ISSUED 537 PM CDT WED SEP 12 2007/
DISCUSSION...
TROPICAL STORM HUMBERTO HAS STRENGTHEN THROUGH THE DAY. RAINFALL
TOTALS AT THIS TIME RANGE FROM THREE TO FOUR INCHES ALONG COASTAL
JEFFERSON COUNTY AND CAMERON PARISH TO FIVE INCHES IN EASTERN
VERMILION PARISH AND 1/2 INCH OVER NORTHERN VERNON PARISH AND
NORTHERN NEWTON...JASPER...AND TYLER COUNTIES AT THIS TIME. THE
STRONGEST STORMS ARE MOVING ONSHORE FROM VERMILION BAY NORTHWARD
IN AVOYELLES PARISH AT THIS TIME. THEREFORE THE FLOOD WATCH HAS
BEEN EXPANDED TO INCLUDE PARISHES IN SOUTH AND CENTRAL LOUISIANA.
ISOLATED TORNADOES ALONG THE COASTAL COUNTIES AND PARISHES WITH
WATER SPOUTS OVER THE COASTAL WATERS AS CENTER OF HUMBERTO MOVES
NORTHWARD TONIGHT.
ALSO THE SLOW PROGRESSION OF THIS SYSTEM WILL PRODUCE RAINFALL
TOTALS AROUND THREE TO FIVE INCHES ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA OVERNIGHT. RAINFALL TOTALS THROUGH THE
ENTIRE EVENT 8 TO 10 INCHES WITH SOME LOCATIONS GETTING A BIT
MORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 86 73 87 / 60 50 30 30
KBPT 75 86 74 87 / 60 50 30 30
KAEX 72 86 71 88 / 60 50 30 30
KLFT 74 86 73 87 / 60 50 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
INLAND HURRICANE WARNING THE FOLLOWING ZONES: CAMERON.
HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON.
TROPICAL STORM WARNING FOR THE FOLLOWING
ZONES: CAMERON...AND VERMILION.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
CAMERON.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
CALCASIEU.
TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
INLAND HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
JEFFERSON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ORANGE.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...AND WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM.
TROPICAL STORM WARNING FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Sep 12, 5:15 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 PM CDT WED SEP 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-132215- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 515 PM CDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT TROPICAL STORM HUMBERTO WILL MOVE ONSHORE BETWEEN GALVESTON AND HIGH ISLAND. FOR THE LATEST INFORMATION CHECK THE HURRICANE LOCAL STATEMENT FROM THE WEATHER FORECAST OFFICE IN LAKE CHARLES LOUISIANA. WWW.SRH.NOAA.GOV/LCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEE ABOVE STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAYBE REQUIRED LATER TONIGHT.
In the hours before
Local storm report, Sep 13, 2:10 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
210 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HURRICANE 3 S CENTRAL GARDENS 29.95N 94.02W
09/13/2007 JEFFERSON TX ASOS
KBPT ASOS MEASURED 28 MPH GUSTING TO 40 MPH.
1257 AM HURRICANE 1 S SEA RIM STATE PARK 29.67N 94.05W
09/13/2007 GMZ450 TX C-MAN STATION
SEA RIM STATE PARK MEASURED WINDS OF 34 MPH GUSTING TO 43
MPH.
0135 AM HURRICANE 2 NW SEA RIM STATE PARK 29.71N 94.07W
09/13/2007 JEFFERSON TX MESONET
MCFADDEN WILDLIFE REFUGE RAWS SITE SUSTAINED WINDS OF 31
MPH WITH A GUST TO 48 MPH.
0140 AM HURRICANE 3 SW HAMSHIRE 29.83N 94.35W
09/13/2007 JEFFERSON TX BROADCAST MEDIA
KFDM-TV REPORTED A 58 MPH WIND GUST NEAR WINNIE.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:44 PM CDT | River Flood Warning | LCH | Calcasieu | 22 hr |
| Sep 12, 10:44 PM CDT | River Flood Warning | LCH | Calcasieu | 22 hr |
| Sep 12, 10:56 PM CDT | Inland Tropical Storm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 14 hr |
| Sep 13, 12:59 AM CDT | Inland Hurricane Warning | LCH | 5 hr | |
| Sep 13, 2:16 AM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis | 4 hr |
| Sep 13, 4:15 AM CDT | Tornado Warning | LCH | Vermilion | 30 min |
| Sep 13, 4:56 AM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Vermilion | 4 hr |
| Sep 13, 6:04 AM CDT | Flash Flood Warning | LCH | Beauregard | 4 hr |
| Sep 13, 6:13 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 4 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Rapides | 4 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Calcasieu | 11 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 6 days |
| Sep 13, 9:59 AM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 3 hr |
| Sep 13, 12:49 PM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 3 hr |
| Sep 13, 1:41 PM CDT | Coastal Flood Warning | LCH | Saint Martin | 2 hr |
| Sep 13, 1:33 AM CDT | Flash Flood Warning | LCH | Jefferson | 117 min |
| Sep 13, 3:33 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | LCH | Jefferson | 11 hr |
Nearby
Flash Flood Warnings in Louisiana, 2007Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.